I started Tecfidera nearly a year ago now and in the first six months I didn’t notice anything but I have noticed since the beginning of this year that I have the worst foul smelling gas I’ve ever had in my entire life. Does anyone else have this problem and how do you minimise/stop it?
Ive been on Tecfidera for over 4.5 years and have to say ‘no’ ive never experienced the symptoms you speak of.
Generally speaking foul smelling gases are usually caused by food breaking down and creating methane. Perhaps its your diet. No harm asking your MS Team. Good luck.
Thanks, I’ve only noticed it since starting the medication really nothing else in my diet has really changed…
From day 1 of taking Tecfidera, I had terrible stomach upset and diohrrea for first year but gradually got better (5 years in now every now and then i am very happy to pass the occasional solid poo!). Bad smells was least of my concern. One thing i have seen improvements on the trapped wind (or release of trapped wind!) is avoiding food with skin intact i.e. things like onions, beans, peas, corn, blueberries, peppers etc i will avoid or put in the food processor first so the skins dont cause blockages in the intestines. This was not exactly a scientific study here and possibly unrelated to MS or Tecfidera but realising this food with skin thing seems to have helped me with the Cramping and uncramping.
P.S. The MS has not progressed since starting the Tecfidera so feel like it was the right choice for me despite the side effects from the first 12 months.
I’ve just completed my first year so this is great to hear the your body does adjust. I’ve been deeply suspicious of the Tecfidera affecting my bowels because I’ve never had the pain but I do feel like my stomach is different since starting it.